Alert archive / Indiana / Small Craft Advisories in 2012
Small Craft Advisory 43, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Apr 28, 2012, 6:02 AM EDT. It took effect at Apr 28, 2012, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2012, 6:02 AM EDT (10:02 UTC)
- In effect from
- Apr 28, 2012, 10:00 AM EDT
- Expired
- Apr 28, 2012, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
698 WHUS73 KIWX 281002 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 602 AM EDT SAT APR 28 2012 LMZ043-046-281630- /O.NEW.KIWX.SC.Y.0043.120428T1400Z-120429T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 602 AM EDT SAT APR 28 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS EVENING. * WINDS: EAST WINDS INCREASING TO 15 TO 20 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES: 2 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
536 WHUS73 KIWX 281548 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1148 AM EDT SAT APR 28 2012 LMZ043-046-290000- /O.CON.KIWX.SC.Y.0043.000000T0000Z-120429T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1148 AM EDT SAT APR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: EAST WINDS 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
177 WHUS73 KIWX 282019 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 419 PM EDT SAT APR 28 2012 LMZ043-046-290000- /O.CON.KIWX.SC.Y.0043.000000T0000Z-120429T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 419 PM EDT SAT APR 28 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * WINDS: EAST WINDS 10 TO 20 KNOTS THROUGH TONIGHT. GUSTS TO 25 KNOTS THIS EVENING. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
548 WHUS73 KIWX 290027 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 827 PM EDT SAT APR 28 2012 LMZ043-046-290130- /O.EXP.KIWX.SC.Y.0043.000000T0000Z-120429T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 827 PM EDT SAT APR 28 2012 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 28, 3:54 AM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Apr 28, 3:54 AM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
354 AM EDT SAT APR 28 2012
.SHORT TERM...
TODAY THROUGH SATURDAY NIGHT...A SHORT WAVE TROF OVER EASTERN IA
EARLY THIS MORNING WILL MOVE EAST ACROSS THE FORECAST AREA THIS
MORNING. SATELLITE INDICATED A WELL DEFINED SIGNATURE OF THIS
SYSTEM...BUT THE CHALLENGE IS THE AVAILABILITY OF MOISTURE FURTHER
EAST OVER THE FORECAST AREA. PREFER THE 4KM NAM/WRF WHICH HAS A VERY
GOOD HANDLE ON THIS SYSTEM. THE TEMPERATURE SHOULD REMAIN STEADY
OVER MOST AREAS NEAR 45F WITH AN EAST WIND. CHILLY AIR WILL REMAIN
OVER THE AREA INTO TONIGHT WITH SOME CLEARING OVER NORTHEAST AREAS
EXPECTED. ADDED A FREEZE WATCH FOR TONIGHT OVER NORTHEAST AREAS
WHERE THERE SHOULD BE A GOOD CHANCE FOR RADIATIONAL COOLING WITH
CLEARING SKIES. OTHERWISE...KEPT A CHANCE FOR RAIN SUNDAY NIGHT OVER
NW AREAS AS A SHORT WAVE LIFTS NORTHEAST ALONG AXIS OF INCREASING
LOW LEVEL THETA E.
&&
.LONG TERM...
BIFURCATING UPR TROUGH LIFTING OUT OF THE WRN US STARTS THE PD ON
MON. SRN PORTION OF SPLIT XPCD TO BE MOST ACTIVE COINCIDENT
W/POSITION OF LL THETA-E RIDGE AND STRONGEST MSTR FLUX INVOF OF
SUBTLE SFC TROUGH. WILL ADD SOME TEMPORAL REFINEMENT EARLY IN THE PD
BASED ON 00Z MEANS AND EMPLOY SYNOPTIC PATTN RECOGNITION LTR ON IN
ORDER TO STAVE OFF AN INCREASINGLY SPREAD HGT SOLUTION ALOFT AND
DEEMED OVERLY GENEROUS ALL-BLEND POPS.
HWVR PATTN GOING FWD CERTAINLY MAY LIKE W/SIG LL THERMAL
WARMING/MOISTENING W/APPRECIABLE INSTABILITY DVLPG BOTH TUE AND WED.
GREATER DETAIL UNCERTAINTY STEMS BENEATH BROADER NRN STREAM
TROUGHING AND LIKELY PERIODIC CONV INITIATION/MAINTENANCE INVOF OF
W-E SFC BNDRY/OUTFLW AND READILY DISPLAYED IN VASTLY DIFFERING RUN
TO RUN MED RANGE SOLUTIONS. BEST APPROACH AS OPPOSED TO BLINDLY
ACCEPTING ALL-BLEND NUMBERS IS TO FOCUS GREATER PRECIP PROBABILITIES
TO AFTN/EVE THROUGH EARLY DY4. BEYOND THAT...SIG DIFFS DVLP W/DEPTH
AND TIMING OF POTENTIAL ERN US TROUGHING. HWVR AS USUAL OP GFS
W/DEEPEST AND MOST PROGRESSIVE W/MID LVL TROUGH SWINGING THROUGH NEW
ENGLAND FRI WAS THROWN OUT IN LIEU OF KNOWN GFS BIAS AND SLANTED
HEAVILY TWD EC/GEFS MEAN AS MORE SUBDUED/FLATTER MID LVL SOLUTION
PREFERRED HERE AND OBVIATES A NEED TO CARRY A POP MENTION BEYOND
THU NIGHT.
&&
.AVIATION...
HIGH BASED SHOWERS EARLY IN THE PERIOD WILL BECOME MORE WIDESPREAD
AS AN UPPER LEVEL SYSTEM MOVES INTO NORTHERN INDIANA. MADE SOME
MINOR TIMING ADJUSTMENTS TO THE SHOWERS GIVEN THE LATEST RADAR
EXTRAPOLATION. EXPECT MVFR CLOUDS LATE IN THE PERIOD AS AN EAST
WINDS PERSISTS.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
INZ003>009-012-014-016>018.
MI...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
MIZ077>081.
OH...FREEZE WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR OHZ001-
002-004-005-015-016-024-025.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.
&&
SHORT TERM...SKIPPER
LONG TERM...T
AVIATION...SKIPPERHazardous weather outlook, Apr 28, 5:37 AM EDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 537 AM EDT SAT APR 28 2012 INZ003>009-012-014-016>018-MIZ077>081-OHZ001-002-004-005-015-016-024- 025-290900- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- MARSHALL-KOSCIUSKO-WHITLEY-ALLEN IN-BERRIEN-CASS MI-ST. JOSEPH MI- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... PLYMOUTH...BREMEN...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS... COLDWATER...HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD... DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 537 AM EDT SAT APR 28 2012 /437 AM CDT SAT APR 28 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A FEW THUNDERSTORMS ARE POSSIBLE THROUGH MID MORNING SOUTH OF A LINE FROM LAPORTE TO FORT WAYNE LINE. LOW TEMPERATURES ARE EXPECTED TO FALL TO NEAR FREEZING TONIGHT. A FREEZE WATCH IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS MONDAY...AND A GREATER CHANCE TUESDAY THROUGH THURSDAY. AT THIS TIME...IT APPEARS SOME OF STORMS COULD BE SEVERE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ013-015-020-022>027-032>034-290900- PULASKI-FULTON IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS- GRANT-BLACKFORD-JAY- INCLUDING THE CITIES OF...WINAMAC...FRANCESVILLE...ROCHESTER... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND 537 AM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS MONDAY...AND A GREATER CHANCE TUESDAY THROUGH THURSDAY. AT THIS TIME...IT APPEARS SOME OF STORMS COULD BE SEVERE WEDNESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-290900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 537 AM EDT SAT APR 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS CONDITIONS TO SMALL CRAFT WILL CONTINUE THROUGH LATE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF ISOLATED THUNDERSTORMS MONDAY...AND A GREATER CHANCE TUESDAY THROUGH THURSDAY. AT THIS TIME...IT APPEARS SOME OF STORMS COULD BE SEVERE WEDNESDAY AFTERNOON AND EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:06 AM EDT | Freeze Watch | IWX | Allen, DeKalb, Elkhart, LaGrange, Marshall, Noble and 3 more | 13 hr |
| Apr 28, 4:49 PM EDT | Freeze Warning | IWX | DeKalb, Elkhart, LaGrange, Noble, Steuben | 15 hr |
Nearby
Small Craft Advisories in Indiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.